Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 105, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 16, 1997, 4:33 PM EDT for Baker County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 1997, 4:33 PM EDT (20:33 UTC)
- Expired
- Aug 16, 1997, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Baker County, GA
The radar
The Ft Rucker radar (KEOX), 97 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2409 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 162046 RRA SVRTLH GAC007-162115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 433 PM EDT SAT AUG 16 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...SOUTHERN BAKER COUNTY AT 4:32 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM DEVELOPING ALONG HIGHWAY 91 ABOUT 5 MILES TO THE SOUTHWEST OF NEWTON. THIS STORM IS MOVING VERY LITTLE BUT MAY PRODUCE DIME SIZED HAIL AND DAMAGING WIND GUSTS BETWEEN NEWTON AND HOGGARD MILL. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:48 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 16, 2:48 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT SAT AUG 16 1997 88-DS SHOW TSTMS BREAKING OUT MAINLY EAST OF AQQ RIVER ATTM. LTL CHG FROM PREVIOUS FCST AS MODEL RUNS SIMILIAR. WARM MOIST AMS WILL REMAIN ACROSS CWA THRU FCST PERIOD. MEAN RH OF 70 PERCENT CONTS EAST OF AQQ RIVER. SFC RIDGE ACROSS FL PENINSULA INTO GULF WILL BUILD ACROSS NORTH FL NEXT 48 HRS WITH ETA MODEL CNTRG HI OVR TLH SUN. AS TYPICAL FOR SUMMER...WK W-SW FLOW WL CONT ALOFT OVR SE. CLDS HAVE HELPED KEEP HEAT INDICES DOWN A BIT THIS AFTN BUT WITH MAX TEMPS IN MID 90S WITH MID 70S DEW PTS FCST SUN AND MON...HEAT WL REMAIN CONCERN. POPS OF 20-30 PERCENT ACROSS CWA SHUD DO FOR SUN AND MON. #13
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.